Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 125, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jun 15, 2021, 1:17 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2021, 1:17 PM PDT (20:17 UTC)
- Expired
- Jun 15, 2021, 6:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
399 WHUS76 KSEW 152017 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 117 PM PDT Tue Jun 15 2021 PZZ150-153-156-170-173-176-160100- /O.NEW.KSEW.SC.Y.0125.210615T2017Z-210616T0100Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 117 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Southerly wind 15 to 25 kt becoming southwest. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-160100- /O.NEW.KSEW.SC.Y.0125.210615T2017Z-210616T0100Z/ Puget Sound and Hood Canal- 117 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Southwest wind 15 to 25 kt. Wind waves 2 to 4 feet. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Scattered showers with a chance of thunderstorms will give breezy conditions to Puget Sound and Hood Canal this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-160430- /O.CON.KSEW.SC.Y.0124.210616T0300Z-210616T0900Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 117 PM PDT Tue Jun 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM PDT WEDNESDAY... * WHAT...West winds 15 to 25 kt. Wind waves 2 to 4 ft. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 8 PM this evening to 2 AM PDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 8:57 AM PDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jun 15, 8:57 AM PDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
857 AM PDT Tue Jun 15 2021
.UPDATE...Upper trough moving onshore today with some modest
instability. Models are advertising CAPE values of 200-400 J/kg
after about 21Z...so not bad by local standards. After showers and a
few possible thunderstorms this afternoon, things stabilize quickly
this evening as the trough shifts onshore and we lose daytime
heating. The longwave pattern undergoes a shift as we finish off the
week with upper ridging gradually establishing itself offshore. A
few impulses passing to our north will slow the warming trend, but
model ensembles are in reasonable agreement that 500 millibar
heights will rise into the mid 580s dam by the end of the weekend.
Coupled with only weak low level onshore flow, much of the interior
will likely get into the 80s Sunday/Monday with perhaps a few spots
in the SW interior crossing the 90 degree threshold. No forecast
updates planned this morning. 27
&&
.PREV DISCUSSION... /issued 328 AM PDT Tue Jun 15 2021/
.SYNOPSIS...Moist and unstable flow aloft associated with a broad
trough offshore will continue to move onshore through the day
today. A negatively tilted shortwave will eject across the region
for an increased chance of thunderstorms today. High pressure will
take over the pattern later in the week for a warming and drying
trend through the weekend.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...The upper level trough
offshore will eject what is likely to be it's final shortwave
system into the area through the day today before dampening out.
As the shortwave moves across the greater PNW, it will maintain a
negative tilt that has been advertised in previous model runs.
The big question lately has been surrounding thunderstorm
likelihood in and around Puget Sound and western Washington at
large, and to put it in a few words, some of the ingredients are
there and certainly more of the area may hear some rumbles of
thunder, but it doesn't seem particularly robust.
Synoptically speaking, the best set up for robust convection will
likely be to the S/SE of our CWA, as this coincides with the
trajectory of the vorticity maximum associated with the negatively
tilted shortwave feature moving onshore. That being said, the
height falls and cold air aloft remain favorable for some
thunderstorm development. Breaks in the clouds after sunrise
should help storms capitalize on some of the surface based CAPE
available by late morning. Per an in depth look at SPC
mesoanalysis, mid level lapse rates are decent, but not overly
impressive. The same can be said about the environment in terms of
lifted index (-2 to -4). The shear profile is there, but it lacks
enough vigor to be sufficient in the ability to organize
convection to the point of becoming severe. However, the usual
hazards will still be possible in any storms that develop, namely
small hail, lightning strikes and heavy rain. Coverage wise, the
hi-res convective allowing models suggest that cells may start out
over the south Sound as well as Olympic peninsula and move
northeast through the early afternoon before diminishing by just
around sunset.
Conditions will begin to dry out by Wednesday as weak high
pressure moves in to replace the low pressure. Flow may become
more zonal by Thursday, but temperatures are expected to be in
the 70s on Wednesday and Thursday.
Kristell
.LONG TERM /FRIDAY THROUGH MONDAY/...The late week pattern through
the weekend looks to continue to warm and dry out as upper level
ridging amplifies over the area. A ridge axis offshore may be more
firmly in place by Saturday, which will help drive the
temperatures up through the rest of the weekend and into early
next week. Temperatures on Monday could be in the mid to upper
80s with 70s along the coast.
Kristell
&&
.AVIATION...Southwesterly flow aloft becoming westerly later this
afternoon and tonight as upper level trough moves through the area.
Air mass somewhat moist and unstable becoming more unstable in the
mid to late afternoon for a chance of a few thunderstorms. MVFR
conditions possible in and near showers. Air mass stabilizing
overnight with areas of MVFR stratus late night and Wednesday
morning. 19
KSEA...Shower activity increasing this afternoon with a slight
chance of a thunderstorm 22z-03z. Brief gusty winds with reduced
visibility possible with a thunderstorm if it occurs. Ceilings
lowering down to around 2000 feet 12z Wednesday in morning clouds. ``
&&
.MARINE...A pattern of higher pressure over the coastal waters and
lower pressure inland will continue into the weekend. Small craft
advisory winds possible most evening in the central and eastern
Strait of Juan de Fuca beginning tonight and continuing through
Friday. Small craft advisory northwesterly winds possible over the
coast waters late afternoon and evening hours Wednesday and
Thursday. 19
&&
.HYDROLOGY...The daily hydrology discussion has ended until the
start of the next rainy season; it will only be updated as needed
until then.
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory from 8 PM this evening to 2 AM PDT
Wednesday for Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:44 AM PDT | Small Craft Advisory | SEW | 23 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.